Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 30, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Oct 10, 2006, 11:36 AM CDT for Waller County, Washington County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2006, 11:36 AM CDT (16:36 UTC)
- Expired
- Oct 10, 2006, 12:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Waller County, TX, Washington County, TX
The radar
The Houston radar (KHGX), 112 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 6:43 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.6 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 101641
TORHGX
TXC473-477-101715-
/O.NEW.KHGX.TO.W.0030.061010T1636Z-061010T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1136 AM CDT TUE OCT 10 2006
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
WALLER COUNTY IN SOUTHEAST TEXAS
WASHINGTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 1215 PM CDT
* AT 1131 AM CDT...THE PUBLIC REPORTED A TORNADO NEAR THE INTERSECTION
OF 290 EAST AND WONDER HILL ROAD IN CHAPEL HILL AT AROUND 1130.
THIS LOCATION IS ABOUT 10 MILES WEST OF HEMPSTEAD... THE TORNADO
WAS MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HEMPSTEAD...
PRAIRIE VIEW...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
A TORNADO WATCH IS IN EFFECT UNTIL 2 PM CDT FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3023 9581 3011 9581 3011 9586 3013 9588
3016 9594 3011 9596 3008 9594 3003 9624
3019 9630 3025 9583
$$1 follow-up statement
000
WWUS54 KHGX 101702
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1156 AM CDT TUE OCT 10 2006
TXC477-101706-
/O.CAN.KHGX.TO.W.0030.000000T0000Z-061010T1715Z/
WASHINGTON TX-
1156 AM CDT TUE OCT 10 2006
...THE TORNADO WARNING FOR WASHINGTON COUNTY HAS BEEN CANCELLED...
THE STORM THAT PRODUCED THE TORNADO IN CHAPEL HILL HAS MOVED INTO
WALLER COUNTY.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3025 9581 3013 9581 3018 9593 3015 9596
3009 9594 3006 9611 3006 9614 3012 9619
3015 9614 3020 9616 3022 9613
$$
TXC473-101715-
/O.CON.KHGX.TO.W.0030.000000T0000Z-061010T1715Z/
WALLER TX-
1156 AM CDT TUE OCT 10 2006
...A TORNADO WARNING CONTINUES FOR WALLER COUNTY UNTIL 1215 PM CDT...
AT 1155 AM CDT...THE PUBLIC REPORTED A TORNADO NEAR THE INTERSECTION
OF 290 EAST AND WONDER HILL ROAD IN CHAPEL HILL AT AROUND 1130.
THE STORM THAT PRODUCED THIS TORNADO WAS JUST EAST OF HEMPSTEAD AT
NOON AND MOVING TOWARDS HEMPSTEAD AT ABOUT 30 MPH.
SOUTH OF THE TORNADO THREAT AREA...A LINE OF POTENTIALLY SEVERE
STORMS EXTENDS FROM PRAIRIE VIEW TO NEAR BROOKSHIRE NATIONAL WEATHER
SERVICE RADAR INDICATES THAT THESE STORMS ARE PRODUCING WINDS OF UP
TO 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
PRAIRIE VIEW...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
A TORNADO WATCH IS IN EFFECT UNTIL 2 PM FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3025 9581 3013 9581 3018 9593 3015 9596
3009 9594 3006 9611 3006 9614 3012 9619
3015 9614 3020 9616 3022 9613
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 10, 9:48 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 10, 9:48 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 948 AM CDT TUE OCT 10 2006 .DISCUSSION... ONLY MINOR ADJUSTMENTS ARE BEING MADE TO THE CURRENT FORECAST. THE CONVECTIVE COMPLEX WHICH IS MOVING EAST-NORTHEAST ACROSS THE NW ZONES WILL EXPAND LATER THIS AFTERNOON WITH ADDITIONAL STORMS EXPECTED TO DEVELOP ACROSS AREAS SE OF THE MCS. BUMPED POPS UP ACROSS THE NORTH AND PORTIONS OF THE CENTRAL ZONES FOR THIS AFT. ALSO LOWERED TEMPS A FEW DEGREES ACROSS N/NW AREAS AND RAISED TEMPS A LITTLE ACROSS THE SW ZONES. STILL LOOKS LIKE THERE WILL BE A SVR THREAT TODAY...LOW-LEVEL SHEAR IS IMPRESSIVE IN THE VICINITY OF THE SECONDARY WF BOUNDARY WHICH IS LOCATED FROM NEAR CLL TO IAH. COULD ALSO SEE SOME HAIL AND STRAIGHT LINE WINDS. LOCALLY HVY RAINFALL IS ALSO A POSSIBILITY WHERE TRAINING OCCURS. HWO HAS A GOOD HANDLE ON THIS POSSIBILITY WITH LOCALLY 4 INCHES POSSIBLE. 33 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 10, 6:00 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 600 AM CDT TUE OCT 10 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-111200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 600 AM CDT TUE OCT 10 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL COMBINE WITH INCREASING MOISTURE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY. DUE TO INCREASING WIND SHEAR IN THE ATMOSPHERE...A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE ISOLATED TORNADOES AND DAMAGING WINDS...WITH A LESSER THREAT OF HAIL. THE SEVERE WEATHER THREAT IS EXPECTED TO BEGIN MID TO LATE MORNING ACROSS THE NORTHWEST COUNTIES OF SOUTHEAST TEXAS...SPREADING TO THE REST OF THE AREA MIDDAY TO EARLY AFTERNOON. IN ADDITION...BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE STORMS TODAY. RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH...WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE. MINOR FLOODING OF STREETS...FEEDER ROADS...AND OTHER LOW SPOTS WILL BE POSSIBLE. HOWEVER...THE FAST MOVEMENT OF THE SYSTEM SHOULD PRECLUDE SIGNIFICANT FLOODING. BY TONIGHT...THUNDERSTORMS WILL BE CONFINED MAINLY TO THE SOUTHERN AND EASTERN PORTIONS OF SOUTHEAST TEXAS. THE SEVERE WEATHER THREAT SHOULD END EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY.
In the hours before
Special weather statement, Oct 10, 9:40 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 940 AM CDT TUE OCT 10 2006 TXZ195-196-101545- BURLESON-BRAZOS- INCLUDING THE CITIES OF...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN 940 AM CDT TUE OCT 10 2006 ...STRONG THUNDERSTORMS MOVING INTO BURLESON AND BRAZOS COUNTIES... STRONG THUNDERSTORMS MOVING EAST AT 30 MPH WILL AFFECT NORTHERN BURLESON AND BRAZOS COUNTIES. THE STRONGEST STORMS WERE MOVING INTO CHRIESMAN AT 930 AM AND WILL PUSH ACROSS CALDWELL BY 945 AM AND AFFECT LOCATIONS ALONG AND WEST OF HIGHWAY 21. THE STORMS ARE EXPECTED TO AFFECT THE BRYAN-COLLEGE STATION AREA BY 1015 AM. GUSTY WINDS OF 40 TO 45 MPH WILL BE POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 2 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 9:45 AM CDT | Tornado Warning | HGX | Burleson | 30 min |
| Oct 10, 10:18 AM CDT | Tornado Warning | HGX | Brazos, Burleson | 42 min |
| Oct 10, 10:33 AM CDT | Severe Thunderstorm Warning | HGX | Washington | 42 min |
| Oct 10, 11:59 AM CDT | Severe Thunderstorm Warning | HGX | Harris | 46 min |
| Oct 10, 12:38 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 52 min |
| Oct 10, 12:53 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 37 min |
| Oct 10, 1:05 PM CDT | Special Marine Warning | HGX | 115 min | |
| Oct 10, 1:11 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Oct 10, 1:19 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 41 min |
| Oct 10, 2:07 PM CDT | Tornado Warning | HGX | Brazoria, Galveston | 23 min |
| Oct 10, 2:52 PM CDT | Special Marine Warning | HGX | 53 min | |
| Oct 10, 3:10 PM CDT | Special Marine Warning | HGX | 2 hr |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.